Alert archive / North Dakota / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 169, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jul 29, 2012, 7:58 PM CDT for Stutsman County, North Dakota. It was in force for 17 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 29, 2012, 7:58 PM CDT (00:58 UTC)
- Expired
- Jul 29, 2012, 8:15 PM CDT
- In force
- 17 min
- Issued by
- NWS Bismarck, ND
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Stutsman County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 110 km from the middle of the area, began a volume at 00:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 1.0 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 417 J/kg
- Mixed-layer CIN
- -115 J/kg
- Mixed-layer LCL
- 3053 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
328
WUUS53 KBIS 300058
SVRBIS
NDC093-300130-
/O.NEW.KBIS.SV.W.0169.120730T0058Z-120730T0130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
758 PM CDT SUN JUL 29 2012
THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL STUTSMAN COUNTY IN SOUTHEAST NORTH DAKOTA
* UNTIL 830 PM CDT
* AT 755 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
SPIRITWOOD LAKE...OR 9 MILES NORTHEAST OF JAMESTOWN...AND MOVING
EAST AT 35 MPH.
* LOCATIONS IMPACTED INCLUDE...
SPIRITWOOD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...TAKE SHELTER IN A STURDY
BUILDING...AND STAY AWAY FROM WINDOWS.
VERY HEAVY RAIN IS ALSO OCCURRING WITH THIS STORM. DO NOT DRIVE YOUR
VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4689 9856 4696 9871 4710 9871 4709 9845
4699 9846 4698 9843 4688 9843 4688 9844
TIME...MOT...LOC 0058Z 272DEG 29KT 4701 9857
WIND...HAIL 60MPH 1.00IN
$$
HEINERT1 follow-up statement
627
WWUS53 KBIS 300115
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
815 PM CDT SUN JUL 29 2012
NDC093-300125-
/O.CAN.KBIS.SV.W.0169.000000T0000Z-120730T0130Z/
STUTSMAN ND-
815 PM CDT SUN JUL 29 2012
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL STUTSMAN COUNTY
IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE WARNED AREA. GUSTY WINDS ARE STILL POSSIBLE WITH THIS
THUNDERSTORM OVER THE NEXT SEVERAL MINUTES.
LAT...LON 4689 9856 4696 9871 4710 9871 4709 9845
4699 9846 4698 9843 4688 9843 4688 9844
TIME...MOT...LOC 0115Z 272DEG 29KT 4700 9837
$$
HEINERTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 29, 7:16 PM CDT, 42 minutes earlier.
Area forecast discussion, Jul 29, 7:16 PM CDT, 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 716 PM CDT SUN JUL 29 2012 .DISCUSSION...LOW PRESSURE OVER SOUTH CENTRAL NORTH DAKOTA...IN THE VICINITY OF BISMARCK...WITH A TRAILING COLD FRONT INTO SOUTHEAST MONTANA...REMAINS THE FOCUS FOR SCATTERED THUNDERSTORMS THIS SUNDAY EVENING. ALTHOUGH THE INSTABILITY IS STRONG...THERE MAY BE JUST ENOUGH CAP TO LIMIT THE RAPID GROWTH OF THUNDERSTORMS. IN THIS UPDATE WILL REFINE THE CHANCE OF THUNDERSTORMS TO MAINLY EAST OF THE MISSOURI RIVER VALLEY AND UP THE WESTERN DEVILS LAKE BASIN. DRY AIR WITH DEW POINTS IN THE LOWER 40S SOUTHWEST. THREAT OF THUNDERSTORMS WILL BE GREATLY DIMINISH AFTER 10 PM CDT. && .AVIATION...AT 7 PM CDT...LOW PRESSURE NEAR BISMARCK WITH A COLD FRONT SOUTHWEST INTO MONTANA. THE LOW AND COLD FRONT WILL MOVE SOUTHEAST TONIGHT AS HIGH PRESSURE BUILDS INTO THE REGION FROM CANADA. VFR CONDITIONS EXPECTED THROUGH THE TAF PERIOD. THROUGH 02Z...AN SHOWER OR THUNDERSTORM IS POSSIBLE NEAR KJMS...OTHERWISE VFR AND CLEAR/SCT CLOUDS AT ALL TAF SITES. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...WAA AVIATION...WAA
Hazardous weather outlook, Jul 29, 2:54 PM CDT, 5 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 254 PM CDT SUN JUL 29 2012 NDZ001-002-009-010-017-018-031>033-040-043-302000- DIVIDE-BURKE-WILLIAMS-MOUNTRAIL-MCKENZIE-DUNN-GOLDEN VALLEY- BILLINGS-STARK-SLOPE-BOWMAN- 254 PM CDT SUN JUL 29 2012 /154 PM MDT SUN JUL 29 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS WILL FORM TODAY AS A COLD FRONT MOVES ACROSS WESTERN NORTH DAKOTA. THE THREAT FOR THUNDERSTORMS WILL END THIS EVENING AS THE COLD FRONT MOVES WELL EAST AND DRIER AIR MOVES IN. ALTHOUGH AN ISOLATED SEVERE THUNDERSTORM IS POSSIBLE...THE HIGHER PROBABILITY FOR SEVERE WEATHER REMAINS FURTHER EAST. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE OF THUNDERSTORMS TUESDAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NDZ003>005-011>013-019>023-025-034>037-041-042-044>048-050-051- 302000- RENVILLE-BOTTINEAU-ROLETTE-WARD-MCHENRY-PIERCE-MERCER-OLIVER- MCLEAN-SHERIDAN-WELLS-FOSTER-MORTON-BURLEIGH-KIDDER-STUTSMAN- HETTINGER-GRANT-ADAMS-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY- 254 PM CDT SUN JUL 29 2012 /154 PM MDT SUN JUL 29 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT A COLD FRONT WILL ADVANCE INTO CENTRAL NORTH DAKOTA LATE SUNDAY AFTERNOON AND EARLY EVENING. SCATTERED THUNDERSTORMS ARE FORECAST ALONG THIS FRONT. SOME THUNDERSTORMS MAY BE SEVERE WITH DAMAGING WINDS AND LARGE HAIL AS THE MAIN THREATS. ISOLATED TORNADOES ARE ALSO POSSIBLE IN NORTH CENTRAL NORTH DAKOTA. THE THREAT OF SEVERE WEATHER WILL DIMINISH BY LATE SUNDAY EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE OF THUNDERSTORMS TUESDAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED IN CENTRAL NORTH DAKOTA THIS EVENING. IF YOU RECEIVE ANY SEVERE WEATHER...PLEASE REPORT IT TO THE NATIONAL WEATHER SERVICE IN BISMARCK AT 800-247-0212. SCHECK
In the hours before
Special weather statement, Jul 29, 4:29 PM CDT, 3 hours 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 429 PM CDT SUN JUL 29 2012 NDZ046-050-292200- EMMONS ND-MCINTOSH ND- 429 PM CDT SUN JUL 29 2012 ...SPECIAL WEATHER STATEMENT FOR SOUTHWESTERN MCINTOSH AND SOUTHEASTERN EMMONS COUNTIES UNTIL 500 PM CDT... AT 429 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 19 MILES NORTHWEST OF ARTAS...OR 59 MILES SOUTHEAST OF BISMARCK...MOVING EAST AT 30 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... HAGUE... ZEELAND... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY.
Special weather statement, Jul 29, 5:05 PM CDT, 2 hours 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 505 PM CDT SUN JUL 29 2012 NDZ042-045-292230- GRANT ND-SIOUX ND- 505 PM CDT SUN JUL 29 2012 ...SPECIAL WEATHER STATEMENT FOR CENTRAL SIOUX AND SOUTHEASTERN GRANT COUNTIES UNTIL 530 PM CDT/430 PM MDT/... AT 403 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 20 MILES NORTHEAST OF WATAUGA...OR 51 MILES SOUTHWEST OF BISMARCK...MOVING EAST AT 30 MPH. WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... SHIELDS... PORCUPINE... SELFRIDGE... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. ABELING
Special weather statement, Jul 29, 5:26 PM CDT, 2 hours 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 526 PM CDT SUN JUL 29 2012 NDZ042-045-292300- GRANT ND-SIOUX ND- 526 PM CDT SUN JUL 29 2012 ...SPECIAL WEATHER STATEMENT FOR CENTRAL SIOUX AND EASTERN GRANT COUNTIES UNTIL 600 PM CDT/500 PM MDT/... AT 425 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 32 MILES NORTHEAST OF WATAUGA...OR 41 MILES SOUTH OF BISMARCK...MOVING EAST AT 30 MPH. WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... PRAIRIE KNIGHTS RESORT... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. ABELING
Special weather statement, Jul 29, 6:11 PM CDT, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 611 PM CDT SUN JUL 29 2012 NDZ050-292345- MCINTOSH ND- 611 PM CDT SUN JUL 29 2012 ...SPECIAL WEATHER STATEMENT FOR EASTERN MCINTOSH COUNTY UNTIL 645 PM CDT... AT 606 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 21 MILES NORTHEAST OF GREENWAY...OR 64 MILES SOUTHWEST OF JAMESTOWN...MOVING EAST AT 30 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... MAINLY RURAL AREAS OF EASTERN MCINTOSH COUNTY. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY.
Nearby
Severe Thunderstorm Warnings in North Dakota, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.